MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 STR MONOBLOCK SHELL INSRTR; INSTRUMENT, HIP

ZIMMER BIOMET, INC. G7 STR MONOBLOCK SHELL INSRTR; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2021-01077.
 
Event or Problem Description
It was reported that during total hip arthroplasty the g7 impactor handle was attached to the cup and impacted the cup into place in the patient.When the surgeon attempted to unscrew the handle to extract it, it would not move.After numerous attempts, it still would not move and was removed from the patient.Additional cup and curved inserter were used to complete the procedure.Additional attempts were made to remove the cup on the back table and it still could not be removed.No adverse consequences have been reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The event was confirmed with product received.Upon visual inspection, the devices are seized upon receipt.No signs of debris within the threads or cross threading could be observed.There is a small gap between the bottom of the inner radius of the shell and the inserter.In turn, the tip of the inserter is not flush with the outer radius of the shell.The shell is lightly scratched around the rim but in good overall condition.The inserter is scratched up and down the shaft.The rubber handle exhibits discoloration.The strike plate is deformed from impaction.Device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
G7 STR MONOBLOCK SHELL INSRTR
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11667276
Report Number0001825034-2021-01076
Device Sequence Number11545138
Product Code PBI
UDI-Device Identifier00880304532694
UDI-Public(01)00880304532694(17)180209(10)992170
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K121874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110003450
Device Lot Number992170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer08/17/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT#: 010000665 G7 SHELL LOT#:6639024